Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 28, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at May 19, 2013, 9:01 PM CDT for Olmsted County, Winona County, Minnesota. It took effect at May 19, 2013, 9:15 PM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2013, 9:01 PM CDT (02:01 UTC)
- In effect from
- May 19, 2013, 9:15 PM CDT
- Expired
- May 20, 2013, 9:40 PM CDT
- In force
- 24 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
119 WGUS43 KARX 200201 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 901 PM CDT SUN MAY 19 2013 .BETWEEN 1 AND 3 INCHES OF HEAVY RAIN HAS FALLEN...WITH ANOTHER 1 INCH POSSIBLE IN THE NEXT HOUR. THIS IS GOING TO CAUSE RAPID...SIGNIFICANT RISES ON THE WHITEWATER RIVER AT WHITEWATER PARK. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-201401- /O.NEW.KARX.FL.W.0028.130520T0215Z-130521T0240Z/ /WSPM5.1.ER.130520T0215Z.130520T0500Z.130520T0840Z.NO/ 901 PM CDT SUN MAY 19 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL MONDAY EVENING. * AT 8:00 PM SUNDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 14.9 FEET BY EARLY MONDAY MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
3 follow-up statements
264 WGUS83 KARX 200518 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1218 AM CDT MON MAY 20 2013 .HEAVY RAINFALL OVER THE PAST SEVERAL HOURS...AS WELL AS OVER THE PAST FEW DAYS...IS RESULTING IN HIGH WATER ALONG THE WHITEWATER RIVER. MINOR FLOODING IS EXPECTED IN THE WHITEWATER STATE PARK AREA. THE LATEST RIVER STAGE AND FORECAST INFORMATION IS PROVIDED BELOW. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-202018- /O.EXT.KARX.FL.W.0028.000000T0000Z-130521T0219Z/ /WSPM5.1.ER.130520T0422Z.130520T0600Z.130520T0819Z.NO/ 1218 AM CDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM MONDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET LATER THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTERNOON. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
179 WGUS83 KARX 200938 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 438 AM CDT MON MAY 20 2013 ...MAJOR FLOODING IS EXPECTED FOR THE CEDAR RIVER AT CHARLES CITY... ...FLOOD WARNING REMAINS IN EFFECT FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK... ON SUNDAY...BETWEEN 4 AND 8 INCHES OF RAIN FELL ACROSS THE CEDAR RIVER BASIN IN MITCHELL COUNTY. THE RUNOFF FROM THIS RAIN WILL RESULT IN MAJOR FLOODING ALONG THE CEDAR RIVER IN CHARLES CITY. THE RIVER IS EXPECTED TO CREST NEAR 20 FEET BY TUESDAY MORNING. IN THE WHITEWATER BASIN...2 TO 4 INCHES OF RAIN FELL SUNDAY. THIS IS RESULTING IN MINOR FLOODING ALONG THE MIDDLE FORK OF THE WHITEWATER RIVER NEAR WHITEWATER PARK. THIS RIVER IS FORECAST TO FALL BELOW FLOOD STAGE BY LATE THIS MORNING. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && IAC067-210038- /O.CON.KARX.FL.W.0027.000000T0000Z-130523T0951Z/ /CCYI4.3.ER.130520T0954Z.130521T0600Z.130522T1551Z.NO/ 438 AM CDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE CEDAR RIVER AT CHARLES CITY. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM MONDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 12.0 FEET. * MAJOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 20.0 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 20.0 FEET...CLARK STREET AT LELAND FLOODS AND COURT STREET AT ILLINOIS FLOODS. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC109-169-210038- /O.EXT.KARX.FL.W.0028.000000T0000Z-130521T0308Z/ /WSPM5.1.ER.130520T0422Z.130520T0500Z.130520T0908Z.NO/ 438 AM CDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 AM MONDAY THE STAGE WAS 13.6 FEET. * FLOOD STAGE IS 13.5 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD STAGE BY LATE THIS MORNING. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$
568 WGUS83 KARX 201211 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 711 AM CDT MON MAY 20 2013 .THE WHITEWATER RIVER AT WHITEWATER STATE PARK HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL TODAY. THEREFORE...THE FLOOD WARNING HAS BEEN CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && MNC109-169-201241- /O.CAN.KARX.FL.W.0028.000000T0000Z-130521T0308Z/ /WSPM5.1.ER.130520T0422Z.130520T0500Z.130520T0944Z.NO/ 711 AM CDT MON MAY 20 2013 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK WHITEWATER RIVER NEAR WHITEWATER PARK. * AT 7:00 AM MONDAY THE STAGE WAS 12.9 FEET. * FLOOD STAGE IS 13.5 FEET. * FELL BELOW FLOOD STAGE AT 4:44 AM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND FALL BELOW 12 FEET BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at May 19, 8:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 19, 8:00 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
800 PM CDT SUN MAY 19 2013
.MESOSCALE DISCUSSION...
ISSUED AT 800 PM CDT SUN MAY 19 2013
WITH AMPLE MUCAPE /2000 J-KG/ IN NORTHEAST IOWA AND THE STORMS
HEADING INTO THAT AREA FROM CENTRAL IOWA...CURRENT THINKING IS THE
STORMS WILL COLD POOL TOGETHER AND FORM A SQUALL LINE THAT WILL
MOVE ACROSS NORTHEAST IOWA AND INTO WISCONSIN. DEEP SHEAR IS
PRETTY GOOD...OVER 40 KTS FOR SUPERCELLS....BUT ISOLATED
CONVECTION WILL ONLY BE FOUND AHEAD OF THE LINE. OTHERWISE...THE
0-3KM SHEAR IS AROUND 20 KTS WHICH IS NOT THAT STRONG. SO...A
MODERATELY STRONG SQUALL LINE WITH BROKEN SEVERE SEGMENTS MOVING
ACROSS THE FORECAST AREA THROUGH ABOUT 12-1 AM IS THE LATEST PLAN.
THIS LINE SHOULD DISRUPT THE BOUNDARY PINNED OVER MITCHELL COUNTY
AND END THE RAINFALL EVENT THIS EVENING...PROBABLY BY 10 PM.
&&
.SHORT TERM...(TONIGHT AND MONDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
UPPER LEVEL SHORTWAVE TROUGH SERVING AS ONE FOCUS FOR STORM
DEVELOPMENT EARLY THIS AFTERNOON. SKIES HAVE CLEARED AHEAD OF THE
SHORTWAVE...MOVING NORTH/NORTHEAST ACROSS IOWA...ALLOWING FOR RAPID
DESTABILIZATION OF THE ATMOSPHERE. MUCAPES PER LATEST RAP ANALYSIS
HAVE RISEN INTO THE 2-3 K J/KG RANGE...WITH 30-40 KTS OF EFFECTIVE
SHEAR. SUPERCELL DEVELOPMENT IS SUPPORTED. SEE A POTENTIAL FOR ALL
SEVERE WEATHER TYPES...WITH SUPERCELLS MORPHING INTO BOWING
SEGMENTS. THINK DAMAGING WINDS MIGHT BECOME THE GREATER THREAT LATER
THIS AFTERNOON AND EVENING.
HRRR SUGGESTS THERE WILL BE ANOTHER ROUND OF STRONG/SEVERE STORMS
COMING IN TOWARD 06S AS A SHORTWAVE PUSHES NORTHWARD ACROSS IOWA.
INSTABILITY WOULD DECREASE WITH THE LOSS OF DAYTIME HEATING...BUT
GFS/NAM STILL SUGGEST 1000+ J/KG OF MUCAPE AT 06Z...WITH 40+ KTS OF
0-6 KM SHEAR. PLENTY TO CONTINUE A SEVERE THREAT.
FOR MONDAY...ATMOSPHERE PROGGED TO RELOAD FOR THE AFTERNOON/EVENING
WITH MUCAPES UPWARDS OF 2500 J/KG AND MLCAPES UP TO 2000 J/KG. 0-6KM
WIND SHEAR CLIMBS TO 40-50 KTS BY 00Z TUE...SUPPORTIVE OF SUPERCELL
DEVELOPMENT. 0-1KM SHEAR IS 15-20 KTS. IF ALL THIS COMES TO
PASS...ATMOSPHERE WOULD BE RIPE FOR SEVERE WEATHER...WITH ROTATING
SUPERCELLS AND THE GAMBIT OF SEVERE THREATS. THE KEY IS THE
KICKER...AND THAT IS WHERE THE FORECAST CHALLENGE LIES. GFS/NAM
SUGGEST A SHORTWAVE TROUGH COULD LIFT OUT OF THE BASE OF THE UPPER
LEVEL TROUGH FOR THE AFTERNOON/EVENING...BUT ALSO POINT TO POSSIBLE
MCVS SPINNING INTO THE REGION. MEANWHILE...THERE WILL LIKELY BE LEFT
OVER SFC BOUNDARIES FROM CONVECTION TODAY/TONIGHT. WHERE THESE LIE
IS UNKNOWN. CONFIDENCE IS NOT HIGH IN WHERE/WHEN CONVECTION WILL
FIRE...BUT BELIEVE THE LATE AFTERNOON/EVENING WOULD BE THE FAVORED
TIME FOR A SEVERE THREAT...AND GENERALLY FROM CENTRAL WI INTO
NORTHEAST IA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 220 PM CDT SUN MAY 19 2013
THE VIRTUALLY STATIONARY UPPER LEVEL LOW FINALLY STARTS TO MAKE ITS
WAY EAST OUT OF THE NORTHERN PLAINS TUE...PER LATEST GFS/NAM/EC. THE
LOW WEAKENS SOME AS IT SLIDES OVER THE UPPER MISSISSIPPI RIVER
VALLEY TUE NIGHT/WED. MAIN COLD FRONT WITH THIS SYSTEM LOOKS LIKE IT
WILL SLIP THROUGH WITH THE LOW AROUND WED...BUT MODELS KEEP
CONVECTION AT A MINIMUM AROUND IT. RATHER...THE PCPN FOCUS IS
WITH THE LOW LEVEL MOISTURE TRANSPORT...WHICH IS WELL EAST OF THE
COLD FRONT...WRAPPING NORTH/WEST OF THE LOW. SOME MODEL DISAGREEMENT
WITH HOW FAR SOUTH THE AREAS OF SHOWERS/ISOLD STORMS WOULD REACH
WED...WITH THE GFS MORE SOUTH THAN THE EC. IT REMAINS A MESSY
SCENARIO WITH CLARITY LACKING...BUT TRENDS FAVOR THE GREATER PCPN
CHANCES OVER THE NORTHERN 1/2 OF THE FORECAST AREA. WILL LEAN ON
MODEL CONSENSUS FOR THE CHANCES.
TURNING BACK TO TUE...MUCAPES BUILD TO 1500+ J/KG OVER THE EASTERN
1/2 OF THE FORECAST DURING THE AFTERNOON...WITH 0-6 KM SHEAR OF
30-40 KTS. SOME SUGGESTIONS IN THE GFS/NAM OF A PIECE OF UPPER LEVEL
ENERGY ROTATING AROUND THE LOW...WHICH COULD SERVE AS A FOCUS FOR
SHOWER/STORM DEVELOPMENT. ATMOSPHERE LOOKS GOOD FOR STORM PRODUCTION
IF A SPARK FOR CONVECTION IS THERE...WITH A SEVERE THREAT IN THE
EAST TUE AFTERNOON/EARLY EVENING. AGAIN...KEY HERE IS WHERE THE PCPN
FOCUSES WILL BE...INCLUDING ANY MESO SCALE BOUNDARIES AND/OR MCVS
LEFT FROM PREVIOUS CONVECTION.
BETTER AGREEMENT BETWEEN THE GFS AND ECMWF WITH PUSHING THAT
LINGERING LOW EAST/SOUTHEAST ON THU...ALLOWING AN UPPER LEVEL SFC
RIDGE/HIGH PRESSURE SYSTEM TO BUILD INTO THE REGION. SHOULD GET A
COUPLE DRIER DAYS AS A RESULT. HOWEVER...WARM/MOIST AIR ON THE
BACKSIDE OF THE HIGH COUPLED WITH A BIT OF UPPER LEVEL ENERGY COULD
RETURN SOME SHOWERS/STORMS TO THE REGION SAT-SUN.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 800 PM CDT SUN MAY 19 2013
PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH AT LEAST 06Z. THESE
WILL HAVE HEAVY RAIN AND MAY HAVE DAMAGING WINDS.
&&
.HYDROLOGY...
ISSUED AT 800 PM CDT SUN MAY 19 2013
CONSIDERED AN EXPANSION TO THE FLASH FLOOD WATCH BUT BELIEVE THE
AREA IS WELL PLACED. WITH THE THUNDERSTORMS MOVING IN FROM
IOWA...THERE SHOULD BE A SCOURING EASTWARD AND END TO THE RAIN IN
NERN IA.
EXPECTING THE CEDAR RIVER TO RISE DOWNSTREAM OF OSAGE...CHALRES
CITY WILL SEE A LARGE JUMP IN THE NEXT 12 HOURS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR MNZ079-086-087-094-
095.
IA...FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR IAZ008.
&&
MESOSCALE...BAUMGARDT
SHORT TERM...RIECK
LONG TERM....RIECK
AVIATION...BAUMGARDT
HYDROLOGY....RIECKHazardous weather outlook, May 19, 6:06 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 606 PM CDT SUN MAY 19 2013 IAZ008-MNZ079-086-087-094-095-201100- DODGE-FILLMORE-MITCHELL-MOWER-OLMSTED-WABASHA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ009>011-018-019-029-030-MNZ088-096-WIZ032-201100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-FAYETTE-FLOYD-HOUSTON-HOWARD- WINNESHIEK-WINONA- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND BUFFALO COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 9 PM. THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST IOWA INTO THE EARLY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID-LATE EVENING...TO CONTINUE STORMS INTO THE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE PERIODICALLY NEEDED THROUGH THE EVENING. YOUR REPORTS HAVE BEEN VERY HELPFUL THUS FAR. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-033-034-041-201100- CLARK-JACKSON-LA CROSSE-TAYLOR-TREMPEALEAU- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1 AM MONDAY. THUNDERSTORMS COULD DEVELOP EASTWARD THIS EVENING...FROM ACTIVITY THAT HAS BEEN ONGOING THROUGH THE LATE AFTERNOON IN MINNESOTA. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE IN FROM IOWA OVERNIGHT. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLASH FLOODING...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE...ESPECIALLY AREAS FURTHER WEST TOWARD MINNESOTA THIS EVENING. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ042>044-053>055-061-201100- ADAMS-CRAWFORD-GRANT-JUNEAU-MONROE-RICHLAND-VERNON- 606 PM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWEST WISCONSIN. THUNDERSTORMS COULD DEVELOP EARLY THIS EVENING...HOWEVER THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM SOUTHERN IOWA BY MID TO LATE EVENING. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL POSSIBLE THROUGH LATE EVENING. BY THAT TIME...IT IS EXPECTED THAT THE THREAT MAY BE HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING AND LIGHTNING IN THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...LOCALIZED FLOODING...AND EVEN A FEW TORNADOES ARE POSSIBLE. THERE WILL BE OCCASIONAL THUNDERSTORMS FROM TUESDAY THROUGH WEDNESDAY. THE PRIMARY CONCERN WILL BE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BECOME MORE POSSIBLE AS THE EVENING PROGRESSES. SPOTTERS WILL LIKELY BE NEEDED MONDAY AS WELL. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP/BAUMGARDT
In the hours before
Special weather statement, May 19, 8:25 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 825 PM CDT SUN MAY 19 2013 WIZ033-034-041-042-200230- JACKSON-LA CROSSE-MONROE-TREMPEALEAU- 825 PM CDT SUN MAY 19 2013 AT 824 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOLMEN...MOVING NORTH AT 40 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... SEVERSON COULEE...MINDORO CUT...CAMP EHAWEE...STEVENSTOWN...NORTH BEND...PEACOCK HILL...THIMBLE PARK AND MELROSE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM MONDAY MORNING FOR NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. JW
Local storm report, May 19, 8:30 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 3 E AUSTIN 43.67N 92.91W
05/19/2013 MOWER MN TRAINED SPOTTER
ROSE CREEK NEAR JELLYSTONE CAMPGROUND /I-90 EXIT 187/
RISING RAPIDLY AND LESS THAN A FOOT FROM GOING OVER ITS
BANKS
&&
MWLocal storm report, May 19, 8:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG ROLLINGSTONE 44.10N 91.82W
05/19/2013 WINONA MN TRAINED SPOTTER
LARGE TREE BRANCHES DOWN. SOME BRANCHES FELL ON VEHICLES
AND ALSO ON A DECK...CAUSING DAMAGE
&&
MWSpecial weather statement, May 19, 8:48 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 848 PM CDT SUN MAY 19 2013 IAZ009>011-019-029-030-MNZ088-095-096-WIZ033-034-041-042-053>055-061- 200400- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-GRANT-HOUSTON- HOWARD-JACKSON-LA CROSSE-MONROE-RICHLAND-TREMPEALEAU-VERNON- WINNESHIEK-WINONA- 848 PM CDT SUN MAY 19 2013 ...THUNDERSTORMS ON THE INCREASE AND POSSIBLY SEVERE... THUNDERSTORMS WERE RAPIDLY INCREASING IN COVERAGE ACROSS THE AREA THIS EVENING. CONDITIONS ARE FAVORABLE FOR STRONG AND SEVERE THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL OCCUR THIS EVENING...UNTIL A LINE OF STORMS COMES THROUGH TO END THE THREAT. THE THUNDERSTORM LINE WAS LOCATED FROM ROCHESTER MINNESOTA...SOUTH TO NEAR CHARLES CITY IOWA... AT 845 PM. THIS LINE WILL MOVE INTO WISCONSIN IN THE LATE EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT SOME LARGE HAIL OR AN ISOLATED TORNADO CANNOT BE RULED OUT. BRIEF HEAVY RAIN IS ALSO POSSIBLE...BUT FLASH FLOODING IS NOT ANTICIPATED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM MONDAY FOR THE ENTIRE AREA. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. IAZ008-200400- MITCHELL- 848 PM CDT SUN MAY 19 2013 A LINE OF THUNDERSTORMS MOVING THROUGH MITCHELL COUNTY WILL ABRUPTLY END THE PROLONGED RAIN THAT HAS FALLEN TONIGHT. FLOODING WILL PERSIST HOWEVER THROUGH THE EVENING AS WATER ROUTES INTO CREEKS AND STREAMS. BAUMGARDT
Local storm report, May 19, 8:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
849 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM FLASH FLOOD ADAMS 43.56N 92.72W
05/19/2013 MOWER MN BROADCAST MEDIA
ROADS AND BRIDGES COVERED WITH WATER
&&
ZTLocal storm report, May 19, 8:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HEAVY RAIN ST. ANSGAR 43.38N 92.92W
05/19/2013 M4.43 INCH MITCHELL IA CO-OP OBSERVER
OVER 3.5 INCHES SINCE 6 PM.
&&
ZTThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:10 PM CDT | Tornado Warning | ARX | Winona | 35 min |
| May 19, 9:26 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 64 min |
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 48 min |
| May 20, 12:08 AM CDT | Areal Flood Warning | ARX | Mower | 16 hr |
| May 20, 4:16 AM CDT | River Flood Warning | ARX | Mower | 18 hr |
| May 20, 10:41 AM CDT | Areal Flood Warning | ARX | Fillmore, Olmsted | 5 hr |
| May 20, 11:12 AM CDT | River Flood Warning | ARX | Fillmore, Houston | 35 hr |
| May 20, 3:22 PM CDT | River Flood Warning | ARX | Houston | 66 hr |
| May 20, 3:38 PM CDT | Areal Flood Warning | ARX | Fillmore, Mower, Olmsted | 6 hr |
Nearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.